Alert archive / California / Gale Warnings in 2014
Gale Warning 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale warning at Mar 12, 2014, 8:42 AM PDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2014, 8:42 AM PDT (15:42 UTC)
- Expired
- Mar 12, 2014, 11:00 AM PDT
- In force
- 2 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
262 WHUS76 KMTR 121542 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 842 AM PDT WED MAR 12 2014 PZZ570-121645- /O.EXP.KMTR.SC.Y.0026.000000T0000Z-140312T1600Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 842 AM PDT WED MAR 12 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. $$ PZZ571-121645- /O.EXP.KMTR.SC.Y.0026.000000T0000Z-140312T1600Z/ POINT REYES TO PIGEON POINT 10 TO 60 NM OFFSHORE- 842 AM PDT WED MAR 12 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. $$ PZZ565-121645- /O.EXP.KMTR.SC.Y.0026.000000T0000Z-140312T1600Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 842 AM PDT WED MAR 12 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. $$ PZZ530-122100- /O.UPG.KMTR.SC.Y.0026.000000T0000Z-140312T1900Z/ /O.NEW.KMTR.GL.W.0002.140312T1542Z-140312T1800Z/ /O.NEW.KMTR.SC.Y.0027.140312T1800Z-140312T2100Z/ SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 842 AM PDT WED MAR 12 2014 ...GALE WARNING IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: NE WINDS 25 TO 35 KT WITH OCCASIONAL GUSTS TO 40 KT. WINDS ARE EXPECTED TO DECREASE TO 15 TO 25 KT BY LATE MORNING. FURTHER DECREASING TO 5 TO 15 KT BY EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ531-121800- /O.EXT.KMTR.SC.Y.0026.000000T0000Z-140312T1800Z/ SAN FRANCISCO BAY SOUTH OF THE BAY BRIDGE- 842 AM PDT WED MAR 12 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS: NORTHEASTERLY WINDS OF 15 TO 25 KT EXPECTED THROUGH AT LEAST 11 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-121900- /O.CON.KMTR.SC.Y.0026.000000T0000Z-140312T1900Z/ POINT ARENA TO POINT REYES TO 10 NM- 842 AM PDT WED MAR 12 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. * WINDS: NORTHEASTERLY WINDS OF 15 TO 25 KT EXPECTED THROUGH AT LEAST NOON TODAY. STRONGEST COASTAL GAPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ545-121900- /O.CON.KMTR.SC.Y.0026.000000T0000Z-140312T1900Z/ POINT REYES TO PIGEON POINT TO 10 NM- 842 AM PDT WED MAR 12 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. * WINDS: NORTHEASTERLY WINDS OF 15 TO 25 KT EXPECTED THROUGH AT LEAST NOON TODAY. STRONGEST NEAR COASTAL GAPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
1 follow-up statement
473 WHUS76 KMTR 121822 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1122 AM PDT WED MAR 12 2014 PZZ530-122100- /O.EXP.KMTR.GL.W.0002.000000T0000Z-140312T1800Z/ /O.CON.KMTR.SC.Y.0027.000000T0000Z-140312T2100Z/ SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 1122 AM PDT WED MAR 12 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS: NE WINDS 15 TO 25 KT ARE EXPECTED TO PERSIST INTO EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ531-122100- /O.EXP.KMTR.SC.Y.0026.000000T0000Z-140312T1800Z/ /O.EXA.KMTR.SC.Y.0027.000000T0000Z-140312T2100Z/ SAN FRANCISCO BAY SOUTH OF THE BAY BRIDGE- 1122 AM PDT WED MAR 12 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS: NORTHEASTERLY WINDS OF 15 TO 25 KT EXPECTED TO PERSIST INTO THE EARLY AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-121930- /O.CON.KMTR.SC.Y.0026.000000T0000Z-140312T1900Z/ POINT ARENA TO POINT REYES TO 10 NM- 1122 AM PDT WED MAR 12 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. * WINDS: NORTHEASTERLY WINDS OF 15 TO 25 KT EXPECTED THROUGH AT LEAST NOON TODAY. STRONGEST COASTAL GAPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ545-121930- /O.CON.KMTR.SC.Y.0026.000000T0000Z-140312T1900Z/ POINT REYES TO PIGEON POINT TO 10 NM- 1122 AM PDT WED MAR 12 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. * WINDS: NORTHEASTERLY WINDS OF 15 TO 25 KT EXPECTED THROUGH AT LEAST NOON TODAY. STRONGEST NEAR COASTAL GAPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Mar 12, 4:25 AM PDT, 4 hours 17 minutes earlier.
Area forecast discussion, Mar 12, 4:25 AM PDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
425 AM PDT WED MAR 12 2014
.SYNOPSIS...BREEZY OFFSHORE WINDS WILL CONTINUE OVER THE AREA
THROUGH THE MORNING HOURS. OTHERWISE...HIGH PRESSURE WILL CONTINUE
TO BUILD OVER THE AREA INTO AT LEAST THE FIRST PART OF NEXT WEEK.
THIS WILL RESULT IN ABOVE NORMAL DAYTIME HIGH TEMPERATURES WITH NO
RAIN IN SIGHT.
&&
.DISCUSSION...AS OF 3:37 AM PDT WEDNESDAY...SURFACE HIGH PRESSURE
OVER NV WITH A THERMAL TROUGH OVER THE CA COASTLINE BROUGHT BREEZY
NORTHEAST WINDS TO MUCH OF THE AREA. THE STRONGEST WINDS REMAINED
OVER THE NORTH AND EAST BAY AS WELL AS THE SF PENINSULA COAST AND THE
SF SHORELINE...WHERE WIND GUSTS AROUND 30 MPH WERE COMMON. A FEW
NOTABLE WIND GUSTS INCLUDE THE BERKELEY HILLS WITH A WIND GUST TO
59 MPH AND THE HALF MOON BAY AIRPORT WITH A WIND GUST TO 48 MPH.
THE LATEST RUNS OF THE NAM AND WRF ARE IN GOOD AGREEMENT THAT
THESE GUSTY WINDS WILL SUBSIDE SIGNIFICANTLY AROUND 15Z...GIVING
THE WIND FORECAST A MEDIUM TO HIGH FORECASTER CONFIDENCE.
OTHERWISE...WITH THESE STRONG OFFSHORE WINDS...TEMPERATURES IN
GENERAL REMAINED MILD...WITH READINGS IN THE MID 50S TO LOW 60S.
IN FACT...AS OF 3 AM...SANTA ROSA WAS 12 DEGREES WARMER COMPARED
TO YESTERDAY AT THIS TIME...AT A MILD 61 DEGREES. OVERNIGHT LOW
TEMPERATURES WERE UPDATED EARLIER IN THE SHIFT TO ACCOUNT FOR
THIS TREND.
CONSIDERING THE WARM START THIS MORNING...TEMPERATURE THIS
AFTERNOON ARE FORECAST TO WARM TO WELL ABOVE NORMAL LEVELS...AND A
FEW DEGREES WARMER COMPARED TO YESTERDAY. EXPECT READINGS IN THE
70S THROUGH MUCH OF THE AREA.
LITTLE CHANGE IS EXPECTED IN THE FORECAST THROUGH THE END OF THE
WORK WEEK AS AN UPPER LOW HOVERS AROUND SOUTHERN CA INTO AT LEAST
THURSDAY NIGHT.
SIGNIFICANT WARMING IS EXPECTED THROUGH THE REGION OVER THE
WEEKEND...AS UPPER LEVEL HIGH PRESSURE BUILDS OVER CA. 850 MB
TEMPERATURES ARE FORECAST TO RISE BETWEEN 3 AND 5 DEGREES C
BETWEEN THIS AFTERNOON AND SATURDAY AFTERNOON. THIS WILL RESULT IN
DAYTIME HIGH TEMPERATURES WARMING INTO THE 70S TO LOW
80S...BETWEEN 10 AND 20 DEGREES ABOVE NORMAL FOR THE MIDDLE OF
MARCH. THE SAME CAN BE SAID ABOUT SUNDAY...AS HIGH PRESSURE
REMAINS FIRMLY IN PLACE.
AS WE NEAR TOWARD THE MIDDLE OF NEXT WEEK...THE GFS AND ECMWF
BEGIN TO DIVERGE WITH REGARDS TO MODEL CONSISTENCY. THE GFS BRINGS
AN UPPER LOW TOWARD THE NORTHERN CA COAST AS EARLY AS TUESDAY
MORNING...WITH RAIN IMPACTING THE NORTH BAY BY TUESDAY AFTERNOON.
HOWEVER...THE ECMWF HAS A COMPLETELY DIFFERENT SOLUTION...WITH AN
UPPER RIDGE FIRMLY IN PLACE...KEEPING THE AREA DRY. WE HAVE
DECIDED TO KEEP ANY MENTION OF RAIN OUT OF THE FORECAST...AS
CONFIDENCE IS VERY VERY LOW.
&&
.AVIATION...AS OF 4:25 AM PDT WEDNESDAY...CLEAR SKIES WILL PREVAIL
THROUGH THE FORECAST PERIOD AS HIGH PRESSURE REMAINS IN CONTROL
OVER THE REGION. EAST TO NORTHEAST WINDS WILL CONTINUE THROUGH THE
MORNING BEFORE TURNING ONSHORE ONCE AGAIN THIS AFTERNOON.
VICINITY OF KSFO...VFR.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR.
&&
.MARINE...AS OF 1:45 PM PDT TUESDAY...A LONG PERIOD NORTHWEST
SWELL WILL ENTER THE WATERS BY WEDNESDAY AFTERNOON.
INITIALLY...SWELL PERIOD WILL RANGE FROM 19 TO 20 SECONDS WITH A
SWELL HEIGHT GENERALLY BETWEEN 3 AND 5 FEET. AS WEDNESDAY
CONTINUES...SWELL HEIGHTS WILL INCREASE AS THE PERIOD DECREASES.
THESE LONG PERIOD SWELLS WILL BRING AN ENHANCED RISK OF RIP
CURRENTS...SNEAKER WAVES...AND OCCASIONAL LARGE SURF. PLEASE
CONTINUE TO MONITOR THE FORECAST FOR THE LATEST INFORMATION.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...WIND ADVISORY...NORTH BAY...EAST BAY...SF PENINSULA COAST
...AND SF SHORELINE UNTIL 8 AM
SCA...SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE UNTIL NOON
SCA...PT ARENA TO PT REYES 0-10 NM UNTIL NOON
SCA...PT REYES TO PIGEON PT 0-10 NM UNTIL NOON
SCA...SAN FRANCISCO BAY SOUTH OF THE BAY BRIDGE UNTIL 9 AM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM UNTIL 9 AM
SCA...PT ARENA TO PT REYES 10-60 NM UNTIL 9 AM
SCA...PT REYES TO PIGEON PT 10-60 NM UNTIL 9 AM
&&
PUBLIC FORECAST: RILEY
AVIATION: CW
MARINE: RILEY
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAHazardous weather outlook, Mar 12, 3:47 AM PDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 347 AM PDT WED MAR 12 2014 CAZ505>511-121500- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- 347 AM PDT WED MAR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...WEDNESDAY AND WEDNESDAY NIGHT WIND ADVISORY IS VALID UNTIL 8 AM PDT THIS MORNING. NORTHEAST WIND GUSTS BETWEEN 40 AND 50 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY WEATHER WILL PREVAIL WITH ABOVE NORMAL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 12, 5:08 AM PDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
508 AM PDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM NON-TSTM WND DMG 3 NW LIVERMORE 37.72N 121.80W
03/12/2014 ALAMEDA CA LAW ENFORCEMENT
LARGE TREE AND POWER LINE DOWN AT COLLIER CANYON RD AND
CARNEAL RD. REPORT FROM CHP.
&&
RILEYThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 12:59 AM PDT | Small Craft Advisory | MTR | 11 hr | |
| Mar 12, 8:42 AM PDT | Small Craft Advisory | MTR | 5 hr | |
| Mar 12, 2:32 PM PDT | Small Craft Advisory | MTR | 64 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.